Neuropathy

My husband (Stage 4) bowel cancer had good news on Friday after recent MRI/CT scan, but after eight cycles of chemo, last one in December, he still has tingling in fingers and toes. 
Any advice on how to manage this on going side effect of his treatment? It’s not unbearable just uncomfortable and when he should be feeling so much better he isn’t!

Thank you.

  • Hi @Tweed. Neuropathy can improve over time but also can never completely go away. I started with it in 2017 and my feet feel like they’re permanently sunburnt - hot and swollen and tingly with reduced sensation. I found reflexology helped a bit and I try to wear well cushioned footwear. I also sleep with my feet stuck out of the bed! 
    It is annoying and a permanent reminder of the cancer but I just try to live with it

    Take care

    Karen x

    Macmillan Support Line - 0808 808 00 00, 7 days a week between 8am-8pm
  • Thank you. Guess it’s just something he might have to live with. At least no metabolic activity in recent scans. Hope for everyone.

  • Everyone reacts differently to the chemo.I had a really bad tingling on my hands with anything at all cold.however once chemo finished so did the tingling.But I was left with lack of fingerprints and even now 2 and 1/2 yrs on I often find it difficult to make phones and screens work.sometimes I can swipe,sometimes it just doesnt work.its a good job I dont need fingerprint recognition for anything.

    At the end of the day it is worth it to have got rid of the cancer.

  • Hi Tweed,

    Congratulations to you and your husband on his recent results after scan.

    I didn't suffer very much with tingling or reduced sensation during my chemo, but it did seem to develop a little after the chemo finished, particularly if I either don't move my fingers for a while or they get a bit cold.  I massage them when this happens and rub a good moisturiser in and this seems to help - or maybe it's just in my head.  I also take Omega 3 capsules which data suggests might help nerve damage.

    Best wishes,

    Net x

  • I found that after the doctor stopped Oxaliplatin when I went for chemo, the tingling in my hands and feet began which I had been warned against.  I was also told this would probably continue for months afterwards.  I tend to just put up with it and try to keep my hands and feet warm even resorting to putting my feet on a hot water bottle when watching TV which seems to help.